MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D-1317-05-S
Health Effect - Clinical Code Thrombus (2101)
Date of Event 07/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation procedure with a thermocool® sf nav bi-directional catheter and a clot was observed on the catheter.During the ablation, a clot or coagulum was observed in conjunction with high impedance.The system did stop ablation when the high impedance cut off value was exceeded.There were no errors reported on the biosense webster systems during the procedure.In addition, there were no issues with temperature or flow on the catheter.The generator was in power mode.The issue was resolved by changing the catheter to another one.The procedure was completed without patient consequence.This event is mdr reportable because clot/coagulum has poor adherence to catheters and transseptal sheaths and it could be a potential source of embolism.The high impedance issue is not mdr reportable because the generator stopped ablation, therefore the potential that the high impedance could cause or contribute to a death, serious injury, or other significant adverse event is remote.
 
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation on 08/05/2016.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.(b)(4).
 
Additional Manufacturer Narrative
(b)(4).It was reported that a patient underwent an atrial fibrillation procedure with a thermocool sf nav bi-directional catheter and a clot was observed on the catheter.During the ablation, a clot or coagulum was observed in conjunction with high impedance.The returned device was visually inspected upon receipt and it was found in normal conditions.A clot was not observed on the device.Per the event, the catheter was tested for electrical performance, temperature response and stockert compatibility and it was found within specifications.An irrigation test was performed and the catheter passed, no occlusion was observed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The customer complaint cannot be confirmed.

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key5845528
Report Number9673241-2016-00474
Device Sequence Number721828
Product Code LPB
UDI-Device Identifier10846835003215
UDI-Public(01)10846835003215(11)160125(17)181231(10)17401982L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Model NumberD-1317-05-S
Device Catalogue NumberBNI35DFH
Device Lot Number17401982L
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/12/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/03/2016
Supplement Report FDA Received Date08/22/2016
09/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1